MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (SPARKS) BD PHOENIX¿ PMIC/ID-108; SYSTEM, TEST, AUTOMATED ANTIMICROBIAL SUSCEPTIBILITY, SHORT INCUBATION

BECTON, DICKINSON & CO. (SPARKS) BD PHOENIX¿ PMIC/ID-108; SYSTEM, TEST, AUTOMATED ANTIMICROBIAL SUSCEPTIBILITY, SHORT INCUBATION
Model Number 448608
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/19/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported by the customer that they had misidentifications on bd phoenix¿ pmic/id-108.There was one occurrence in this event with patient involvement but patient treatment was not affected and there were no adverse events.The following information was provided by the customer: customer is reporting misidentification with panel 448608, lot 2048460.Patient identifier: (b)(6).
 
Additional Manufacturer Narrative
H.6 investigation summary.This complaint is not confirmed.This complaint is for misidentification of staphylococcus aureus as streptococcus agalactiae when using phoenix panel pmic/id 108 (448608) batch number 2048460.The customer did provide lab reports, but did not provide isolates or panels for investigation.To investigate, three retention panels from the complaint batch were tested on a phoenix m50 instrument using qc isolates of s.Aureus (a29213), and evaluated for identification results.During investigation, all panels identified correctly.This complaint is not confirmed.A review of quality notifications revealed no quality notifications generated on the complaint batch.A review of complaints revealed no additional complaints on the complaint batch.Complaint trending was performed and no trends were identified associated with this defect.Bd id/ast plant quality will continue to monitor for trends and take action as necessary.Please continue to communicate any additional concerns.H3 other text : see h.10.
 
Event or Problem Description
It was reported by the customer that they had misidentifications on bd phoenix¿ pmic/id-108.There was one occurrence in this event with patient involvement but patient treatment was not affected and there were no adverse events.The following information was provided by the customer: "customer is reporting misidentification with panel 448608, lot 2048460.Patient identifier: (b)(6) ".

Brand Name
BD PHOENIX¿ PMIC/ID-108
Common Device Name
SYSTEM, TEST, AUTOMATED ANTIMICROBIAL SUSCEPTIBILITY, SHORT INCUBATION
Manufacturer (Section D)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key15529323
Report Number1119779-2022-01261
Device Sequence Number2533097
Product Code LON
UDI-Device Identifier30382904486083
UDI-Public(01)30382904486083
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K033784
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date02/28/2023
Device Model Number448608
Device Catalogue Number448608
Device Lot Number2048460
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/21/2022
Supplement Date Received by Manufacturer01/12/2023
Initial Report FDA Received Date10/03/2022
Supplement Report FDA Received Date01/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/17/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown